Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 2, 2008, 8:35 PM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 8:35 PM EDT (00:35 UTC)
- Expired
- Jul 3, 2008, 2:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:41 PM EDT | HEAVY RAIN 2.5 | Coldwater, MI | REPORTTS OF PONDING WATER. UNOFFICAL REPORT OF 2.5 INCHES OF RAIN. |
| Jul 2, 8:55 PM EDT | FLASH FLOOD | Sturgis, MI | 3 TO 4 INCHES OF WATER ON MANY DOWNTOWN STREETS |
| Jul 2, 8:59 PM EDT | FLASH FLOOD | Coldwater, MI | 10 PLUS INCHES OF WATER ON HUDSON STREET |
| Jul 2, 9:05 PM EDT | FLASH FLOOD | 3 Ne Jonesville, MI | COUPLE OF INCHES OF WATER OVER US 12 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 030035
FFWIWX
MIC023-059-149-030630-
/O.NEW.KIWX.FF.W.0015.080703T0035Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN
BRANCH COUNTY IN SOUTHWEST MICHIGAN
SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 230 AM EDT
* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
PITTSFORD TO 3 MILES NORTHWEST OF KLINGER LAKE...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF HILLSDALE TO 8 MILES SOUTH OF
THREE RIVERS...MOVING EAST AT 29 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOMERSET...READING...COLDWATER LAKE...STURGIS...CAMBRIA...FAWN
RIVER...SHADYSIDE...GILEAD...KINDERHOOK...CALIFORNIA...EAST
GILEAD...MONTGOMERY...FRONTIER...PRATTVILLE...RANSOM...CAMDEN...
BETZER AND WALDRON
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4207 8436 4171 8436 4174 8480 4176 8480
4177 8530 4182 8577 4185 8576 4190 8550
4208 8439
TIME...MOT...LOC 0035Z 279DEG 25KT 4186 8444 4182 8557
$$3 follow-up statements
000
WGUS73 KIWX 030117
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT WED JUL 2 2008
MIC023-059-149-030630-
/O.CON.KIWX.FF.W.0015.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSDALE MI-BRANCH MI-ST. JOSEPH MI-
916 PM EDT WED JUL 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND SOUTHERN ST. JOSEPH AND
SOUTHERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTGOMERY...
FRONTIER...PRATTVILLE...RANSOM...CAMDEN...BETZER AND WALDRON.
TRAINED WEATHER SPOTTERS REPORTED 2 TO 4 INCHES OF RAIN HAD FALLEN
WITH WIDESPREAD FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO
ONE INCH NEAR THE MICHIGAN/INDIANA STATE LINE ARE POSSIBLE IN THE
WARNED AREA THROUGH 10 PM EDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4207 8436 4171 8436 4174 8480 4176 8480
4177 8530 4182 8577 4185 8576 4190 8550
4208 8439
TIME...MOT...LOC 0116Z 279DEG 25KT 4181 8406 4178 8519
$$000
WGUS73 KIWX 030333
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EDT WED JUL 2 2008
MIC023-059-149-030630-
/O.CON.KIWX.FF.W.0015.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSDALE MI-BRANCH MI-ST. JOSEPH MI-
1126 PM EDT WED JUL 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND SOUTHERN ST. JOSEPH AND
SOUTHERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
AT 1125 PM NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
WITH VERY HEAVY RAIN FROM 5 MILES EAST OF HILLSDALE TO STEVENSVILLE.
THE STORMS WERE MOVING EAST AT 40 MPH. RADAR INDICATES THAT 3 TO 5
INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA TODAY. AN ADDITIONAL
1 TO 2 INCHES OF RAIN IS POSSIBLE BEFORE THE STORMS END OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSDALE...COLDWATER...AND CONSTANTINE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4207 8436 4171 8436 4174 8480 4176 8480
4177 8530 4182 8577 4185 8576 4190 8550
4208 8439
TIME...MOT...LOC 0326Z 279DEG 25KT 2949 13463 2947 13349
$$000
WGUS73 KIWX 030630
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 AM EDT THU JUL 3 2008
MIC023-059-149-030638-
/O.EXP.KIWX.FF.W.0015.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSDALE MI-BRANCH MI-ST. JOSEPH MI-
228 AM EDT THU JUL 3 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT FOR
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND SOUTHERN ST. JOSEPH AND
SOUTHERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
RAINFALL WAS TAPERING OFF AROUND THE AREA. MOTORISTS SHOULD BE ON
THE LOOKOUT FOR WATER STANDING ON ROADWAYS DUE TO THE HEAVY RAINFALL
EARLIER TONIGHT.
LAT...LON 4207 8436 4171 8436 4174 8480 4176 8480
4177 8530 4182 8577 4185 8576 4190 8550
4208 8439
TIME...MOT...LOC 0628Z 279DEG 25KT 2929 13320 2927 13206
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:02 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 2, 7:02 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT WED JUL 2 2008
.AVIATION...00Z TAFS
STRONG COLD FRONT WILL BE NEAR SBN AROUND 06Z AND FWA BY 12Z
THURSDAY. SHOWERS/STORMS...WITH BRIEF MVFR/IFR CIG/VIS
RESTRICTIONS...WILL BE POSSIBE ALONG AND AHEAD OF THIS BOUNDARY.
BEST CHANCE FOR THIS ACTIVITY WILL BE IN SBN BETWEEN 02Z AND
05Z...AND IN THE FWA AREA BETWEEN 04Z AND 08Z. AS A
RESULT...INCLUDED A MVFR TEMPO GROUP DURING THESE TIMES. MVFR CIGS
ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING AT EACH SITE DUE
TO SUBSIDENCE INVERSION LOCKING IN POST FRONTAL STRATO CU. VFR
CONDITIONS ARE EXPECTED AFTER 14/15Z WITH DRY LL FEED ASSOCIATED
WITH ANTICYCLONE BUILDING SOUTHEAST INTO THE UPPER MIDWEST.
&&
.PREV DISCUSSION... /ISSUED 339 PM EDT WED JUL 2 2008/
SHORT-TERM...
SCT SHOWERS/STORMS HAVE DEVELOPED ACROSS EASTERN IA/NORTHERN MO/WC
IL IN ADV OF CONVECTIVELY INDUCED SHRTWV/MCV OVER EASTERN IA.
ALSO...A MORE ORGANIZED LINE OF CONVECTION HAS DEVELOPED ALONG A
STRONG COLD FRONT OVER SRN WI AND CENTRAL MI IN ADVANCE OF A
POTENT UPPER TROUGH THAT IS IN THE PROCESS OF DIVING INTO THE
NORTHERN GREAT LAKES FROM WESTERN ONTARIO. THE ATMOSPHERE HAS
BECOME UNSTABLE ENOUGH THIS AFTN TO ALLOW FOR DEEP CONVECTION...BUT
WEAK CAPPING INVERSION NEAR 8KFT MAY LIMIT CONVECTION
THROUGH AT LEAST 22Z OR SO. ENOUGH WAA WITH PASSAGE OF THETA-E
RIDGE AND COOLING ALOFT HAS YIELDED MLCAPE VALUES AOA 2000 J/KG
JUST TO THE WEST PER 19Z SPC MESOANALYSIS. AS FOR SHEAR...MARGINAL
25-35KT FLOW IN THE LOWER TROPOSPHERE SOUTH AND EAST OF MCV MAY
AFFECT WESTERN AREAS NEAR 00Z...AS 50KT PLUS MID LEVEL JET MAXIMA
BENEATH UPPER TROUGH STAYS WELL NORTH ALONG WITH H5 COLD POOL.
WITH MARGINAL SHEAR AND DECENT INSTABILITY THINK SPC SLIGHT RISK
STILL WARRANTED THROUGH THIS EVENING...WITH DAMAGING WINDS BEING
THE MAIN THREAT. ATTN WILL THEN TURN TO A POSSIBLE LINE OF
SHOWERS/STORMS ALONG THE AFOREMENTIONED CDFNT THAT WILL BE NEAR
OUR FAR NW FA BY 06Z...AND INTO OUR FAR SOUTH BY 12Z THURSDAY. NOT
EXPECTING MUCH IN THE WAY OF SVR WX AGAIN OVERNIGHT WITH
TALL/SKINNY CAPE AND MARGINAL SHEAR STILL IN PLACE. THINK LIKELY
POPS FOR SHOWERS/STORMS IS THE WAY TO GO FOR TONIGHT GIVING THE
FACT THAT PLENTY OF MOISTURE WILL BE IN PLACE FOR STRONG FORCING
ASSOCIATED WITH IMPRESSIVE COLD FRONT FOR THIS TIME OF YEAR.
PRECIP MAY LINGER THROUGH THE MORNING HOURS ON THURSDAY IN THE FAR
SOUTH AS THE CDFNT WILL SINK FARTHER SOUTH TOWARDS THE INTERSTATE 70
CORRIDOR. POST-FRONTAL STRATO CU WITH SUBSIDENCE INVERSION MAY KEEP
LOW CLOUDS AROUND FOR MUCH OF THE DAY...ALTHOUGH DRIER NE LL FEED IN
RESPONSE TO UPPER MIDWEST ANTICYCLONE MAY ALLOW NRN AREAS TO SEE
SOME SUN BY THE AFTERNOON. MUCH COOLER TOMORROW WITH HIGHS ONLY IN
THE LOW TO MID 70S.
FRONTAL BOUNDARY WILL HAVE STALLED OUT OVER CENTRAL IN BY THURSDAY
NIGHT. A PAC NW SHRTWV WILL TRACK ESE TOWARDS THE MS VALLEY DURING
THIS TIME WITH SOME THETA-E ADV OUT AHEAD OF IT. THIS SHOULD RESULT
IN SOME OVERRUNNING/ISENTROPIC ASCENT WITH THE BULK OF THE SHOWER/
STORM ACTIVITY LIKELY HOLDING OFF TO THE SOUTH CLOSER TO BETTER LL
FORCING. DECIDED TO CONTINUE WITH LOW CHC POPS SOUTH OF HIGHWAY 30
WITH THE FRONT NEARBY.
LONG TERM
CURRENT FORECAST ON TRACK WITH MODELS INDICATING FRONTAL BOUNDARY
STALLING SOUTH OF CWA ON FRIDAY. NAM IS LESS IMPRESSIVE WITH IMPACT
OF WAVE SHIFTING ALONG FRONT WHILE GFS ENSEMBLE MEMBERS IN BETTER
AGREEMENT WITH A MEAN KEEPING SIGNIFICANT WEATHER TO OUR SOUTH.
PVS PACKAGE TRIMMED POPS FURTHER SOUTH ALREADY AND AM IN AGREEMENT
WITH TREND AND PLACEMENT.
GFS CONTINUES TO ADVERTISE CLOSED LOW OVER OHIO VALLEY SAT/SUN WHILE
ECMWF HAS TRENDED TO FURTHER EAST. SIDING WITH THE EC AS THIS IS
NOT A TYPICAL MID SUMMER FEATURE AND GFS IS MUCH MORE AGGRESSIVE
WITH FORMATION OF TROF/CLOSED LOW.
MODELS INDICATING SFC FRONT MONDAY NIGHT TUESDAY WITH DIVERGING
OPINIONS ON LARGE SCALE FLOW THEREAFTER...WITH ECMWF TRYING TO
DEVELOP A MORE SUMMER LIKE PATTERN WITH ELONGATED HIGH OVER EASTERN
US...WHILE GFS RETURNS TO THE PERSISTENT RIDGE WEST/TROF EAST THAT
HAS BEEN PREVALENT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT THURSDAY FOR LMZ043-
046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LUDINGTON
AVIATION...STEINWEDELHazardous weather outlook, Jul 2, 4:36 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EDT WED JUL 2 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-032045- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA FROM NORTHWEST TO SOUTHEAST THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY ACROSS AREAS ALONG AND NORTH OF ROUTE 6. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY OVER SOUTHERN PORTIONS OF THE AREA. SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-032045- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 436 PM EDT WED JUL 2 2008 /336 PM CDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS THE RISK FOR RIP CURRENTS AND SIECHES THROUGH MIDNIGHT WITH ANY THUNDERSTORMS THAT MOVE ACROSS SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON THURSDAY. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 2, 8:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
812 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG JONESVILLE 41.98N 84.67W
07/02/2008 HILLSDALE MI LAW ENFORCEMENT
SEVERAL TREES DOWN
&&
EVENT NUMBER 01686
BJSLocal storm report, Jul 2, 8:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CAMBRIA 41.82N 84.67W
07/02/2008 HILLSDALE MI LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER 01687
BJSLocal storm report, Jul 2, 8:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 N NORTH WEBSTER 41.35N 85.70W
07/02/2008 E0.25 INCH KOSCIUSKO IN NWS OFFICE
PEA SIZED HAIL AND VERY HEAVY RAIN. VISIBILITY ONE
QUARTER MILE OR LESS.
&&
EVENT NUMBER 01688
LEWISLocal storm report, Jul 2, 8:26 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL SIMONTON LAKE 41.75N 85.97W
07/02/2008 E0.70 INCH ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER 01689
BJSLocal storm report, Jul 2, 8:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL MISHAWAKA 41.67N 86.17W
07/02/2008 E0.75 INCH ST. JOSEPH IN TRAINED SPOTTER
43 MPH WIND ALSO
&&
EVENT NUMBER 01690
BJSLocal storm report, Jul 2, 8:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 S SIMONTON LAKE 41.73N 85.97W
07/02/2008 E0.70 INCH ELKHART IN TRAINED SPOTTER
NUMEROUS BROWNOUTS.
&&
EVENT NUMBER 01691
LEWISThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:10 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 50 min |
| Jul 2, 8:23 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 82 min |
| Jul 2, 9:27 PM EDT | Flash Flood Warning | IWX | Hillsdale | 6 hr |
| Jul 2, 10:25 PM EDT | Flash Flood Warning | IWX | Branch, Cass, Hillsdale, Saint Joseph | 4 hr |
| Jul 3, 4:37 AM EDT | Lakeshore Flood Statement | IWX | 23 hr |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.